Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

How can I know if I am pregnant when periods are delayed and on PCOD medication?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2008
Answered : 1197 Questions
Question
Hi had a protected sex for 4 days on 11th 12th 13th & 14th December and on 15th i ate an ipill to ensure i XXXXXXX get pregnant. 20th December i was expecting my periods i did get periods but the flow was very less and very dark brownish in colour. But i had similar stomach pain as it happens during period's time. Further on 28th December i did the home pregnancy test and it showed negative. But since 20th December i have been feeling guidy quite often and yesterday felt very pukish. Also please note that I am on PCOD medication from past 7 months. Can you please advise if I am pregnant.
Posted Sun, 19 Jan 2014 in General Health
 
 
Answered by Dr. Anjana Rao Kavoor 1 hour later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for sending in your query. You need not necessarily have taken i Pill after protected sex. It must be taken only in case of emergency unprotected sex and within 72 hours of the act. If you got periods on 20th December then it is normal. The less flow and dark brown color can be due to ingestion of the i Pill. Taking i Pill can cause delayed/ early periods or abnormal flow in most women. This is because of hormonal imbalance created after taking the i Pill. Also further you are taking medications for PCOD for last 7 months. This also can cause further menstrual irregularities. Home pregnancy test most accurately confirms pregnancy only 15 days after sexual intercourse. Though it is less likely that you are pregnant, you can repeat home pregnancy test after 1st January for peace of mind. I hope this helps. Do write back in case of doubts. Dr.A.Rao Kavoor
Above answer was peer-reviewed by
 
Follow-up: How can I know if I am pregnant when periods are delayed and on PCOD medication? 44 minutes later
Jus wanted to ask u the reason of getting giddiness frm more than a week and feeling pukish frm past 2 days...I gt stomach pain too at times..its true dat yestray i created a long gap between my lunch n dinnr...bt wat abt other days. Many thanks
 
 
Answered by Dr. Anjana Rao Kavoor 59 minutes later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for writing back with an update. Giddiness, nausea (feeling pukish) and stomach ache can be due to many problems including indigestion. PCOD can cause nausea and giddiness in some women. It can be because of weakness due to low hemoglobin in blood, not taking enough healthy food, vitamin deficiency states ans also due to illnesses like gall bladder problems, kidney problems. Sometimes it can also happen due to stomach and bowel infections. It is important for you to take healthy meals at proper times and not stay hungry for more than 5-6 hours during the day. I hope this helps. Do write back in case of doubts. Dr.A.Rao Kavoor
Above answer was peer-reviewed by
 
Follow-up: How can I know if I am pregnant when periods are delayed and on PCOD medication? 30 hours later
Thanks Doctor.. Further from yesterday i am feeling too much urge to go for toilet. I find it difficult to control. I do agree that I am taking a little more water than before but the difference is that I am finding it difficult to control. Can you please advise.
 
 
Answered by Dr. Anjana Rao Kavoor 4 hours later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for writing back with an update. If you are able to hold urine for 3 - 4 hours then its normal. You may try to keep your mind away from thoughts of urination. Also since it's winter, drinking more water can naturally fill up the bladder in a shorter time. You may choose to drink less water after dinner and visit the toilet once before going to sleep. It is a concern only if you are having burning and pain during urination and then you must consult your doctor. I hope this helps. Do write back in case of doubts. Dr.A.Rao Kavoor
Above answer was peer-reviewed by
 
Follow-up: How can I know if I am pregnant when periods are delayed and on PCOD medication? 19 hours later
One last query... Today is the 17th day since i had intercourse and i hv taken home pregnancy test today again which has cm negative....but still i m little worried as i still have Guidiness and stomach pain.. Is dre any chance that i m pregnant???
 
 
Answered by Dr. Anjana Rao Kavoor 1 hour later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for writing back with an update. Pregnancy test kit is not always 100% accurate. That does not mean that you are pregnant. The pregnancy test kit measures the level of beta HCG in urine and if above a certain level, it comes positive. The confirmation of absence of pregnancy can further be made by doing the blood test for HCG. This is a more accurate test and is done in laboratories. The giddiness and stomach pain may be due to various problems. The pain must be evaluated preferably by a surgeon and an ultrasound scan be done if necessary. I hope this helps. Do write back in case of doubts. Dr.A.Rao Kavoor
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor